Thoracic Outlet Syndrome Thoracic Outlet Syndrome/Brachial Plexopathy. In Memory Of DeAnne Marie.

Reply
 
Thread Tools Display Modes
Old 02-14-2008, 04:22 PM #1
KLS2007 KLS2007 is offline
Junior Member
 
Join Date: Nov 2007
Posts: 99
10 yr Member
KLS2007 KLS2007 is offline
Junior Member
 
Join Date: Nov 2007
Posts: 99
10 yr Member
Default Lyrica side effects

Has anyone had a reduction in side effects with Lyrica over time?
KLS2007 is offline   Reply With QuoteReply With Quote
Old 02-14-2008, 05:13 PM #2
Shelley's Avatar
Shelley Shelley is offline
Grand Magnate
 
Join Date: Dec 2006
Location: Santa Monica, CA
Posts: 4,641
10 yr Member
Shelley Shelley is offline
Grand Magnate
Shelley's Avatar
 
Join Date: Dec 2006
Location: Santa Monica, CA
Posts: 4,641
My Mood: Lyrica side effects
10 yr Member
Default

I had a reduction in the nerve burning but the weight gain and damage to insulin was not worth the pain relief
Shelley is offline   Reply With QuoteReply With Quote
Old 02-14-2008, 07:35 PM #3
emtnlover emtnlover is offline
Junior Member
 
Join Date: Feb 2008
Location: S. California
Posts: 8
10 yr Member
emtnlover emtnlover is offline
Junior Member
 
Join Date: Feb 2008
Location: S. California
Posts: 8
10 yr Member
Heart

I was on Lyrica before my first resection, it helped a bit but did cause weight gain (at least 10 lbs) which to me isn't worth carrying the extra weight! I haven't gone on it for my second side either.
emtnlover is offline   Reply With QuoteReply With Quote
Old 02-14-2008, 07:52 PM #4
hairdresser hairdresser is offline
Member
 
Join Date: Sep 2006
Posts: 231
10 yr Member
hairdresser hairdresser is offline
Member
 
Join Date: Sep 2006
Posts: 231
10 yr Member
Default Lyrica Side effects

Quote:
Originally Posted by KLS2007 View Post
Has anyone had a reduction in side effects with Lyrica over time?
Lyrica helped me with sleep. It did not help me with burning nerve pain. I felt dizzy, stupid, and sleepy all the timeand gained 2 lbs a week.
Gabapentine helped with the burning nerve pain almost instantly but the side effects such as swelling in the ankles, brain fog, forgetfulness, swelling in my face, rash and abdominal cramps .... It just wasn't worth it. The specialist has reccomended nabilone which if covered I will try, but that's a whole other can of worms, waiting to be opened.
hairdresser is offline   Reply With QuoteReply With Quote
Old 02-15-2008, 01:44 AM #5
pianoplayer pianoplayer is offline
Junior Member
 
Join Date: Dec 2007
Posts: 40
10 yr Member
pianoplayer pianoplayer is offline
Junior Member
 
Join Date: Dec 2007
Posts: 40
10 yr Member
Default

Quote:
Originally Posted by KLS2007 View Post
Has anyone had a reduction in side effects with Lyrica over time?
I had no weight gain, fortunately. I understand the weight gain happens because the Lyrica makes you hungry, but it did't for me. The side effect I couldn't tolerate was blurred vision, which got worse over time, not better. It was a GREAT sleep aid, tho!

Sue
pianoplayer is offline   Reply With QuoteReply With Quote
Old 02-15-2008, 09:51 AM #6
KLS2007 KLS2007 is offline
Junior Member
 
Join Date: Nov 2007
Posts: 99
10 yr Member
KLS2007 KLS2007 is offline
Junior Member
 
Join Date: Nov 2007
Posts: 99
10 yr Member
Default

Thanks for all your responses. I've only been taking 50 mg once a day and he had originally said he would up it to twice a day yesterday. I really didn't take it long enough to notice any weight gain and I really didn't think it was helping any at all. The first day I took it I thought it helped a lot but after that I couldn't tell I was taking it except for the side effects. It just made me plain stupid and I had the attention span of a 5 year old with ADHD! (I don't mean that in a bad way....I have a daughter with ADHD so that's meant to be speaking from my experiences with her). I've also left stuff cooking on the stove and forgot about it....thank God my son and boyfriend noticed it each time or I may have burned the place down! The doctor asked me if I wanted to increase the dosage and said the side effects may go away in time and I told him that I didn't feel comfortable with it at this time. I'm debating about whether or not to even continue taking it since I was getting no pain relief at all.
KLS2007 is offline   Reply With QuoteReply With Quote
Old 02-18-2008, 11:45 AM #7
fern fern is offline
Member
 
Join Date: Mar 2007
Posts: 293
10 yr Member
fern fern is offline
Member
 
Join Date: Mar 2007
Posts: 293
10 yr Member
Default

Lyrica works well for me. I've been told now by a few doctors that in general the dose needs to be much higher than the one you were taking for it to work well. I was recently told that it works much better at 600mg a day than at 300. I had cognitive problems with too much Neurontin but I haven't reached that large a dose of Lyrica yet and I haven't experienced any brain fog. It does help significantly with my nerve pain. I do have the cravings and want to lose weight but I also want to have less nerve pain.
fern is offline   Reply With QuoteReply With Quote
Old 02-18-2008, 07:55 PM #8
thursday thursday is offline
Member
 
Join Date: Jul 2007
Location: Bay Area, CA
Posts: 411
10 yr Member
thursday thursday is offline
Member
 
Join Date: Jul 2007
Location: Bay Area, CA
Posts: 411
My Mood: Lyrica side effects
10 yr Member
Default

WOW Fern!! I had no idea that the doses could be prescribed so high!!

KLS, I started out with 50mg, went to 100mg, then 125mg. That was too much for me :/ I take 100mg at night around 8pm and it guarantees me that I will be stupid until 11am the following day. That is my personal side effect complaint. It seems that when i am having tough days, I can take 50mg during the day and be not so super foggy, and then at night I take only one other 50mg. But ALWAYS, I need to calculate 8 solid hours of sleep into the equation after any Lyrica dosage.
Good luck, I hope this medication really works for you!!
__________________
I'm trying to do good for people tango-ing with RSI & Workers' Comp by blogging it out. Please drop in
.

.

Last edited by thursday; 02-18-2008 at 08:19 PM.
thursday is offline   Reply With QuoteReply With Quote
Old 02-20-2008, 01:40 AM #9
dabbo's Avatar
dabbo dabbo is offline
Member
 
Join Date: Nov 2006
Location: Middle TN
Posts: 641
10 yr Member
dabbo dabbo is offline
Member
dabbo's Avatar
 
Join Date: Nov 2006
Location: Middle TN
Posts: 641
My Mood: Lyrica side effects
10 yr Member
Default

I hope that the Lyrica works for you! I know alot of people on here have tried it at one time or another. A quick word of warning though is that several people have had issues with weight gain and a dramatic increase in blood sugar levels. Lyrica worked for me (for about 2 weeks) before I had an allergic reaction to it.
__________________
“To do what ought to be done, but would not have been done unless I did it, I thought to be my duty.”
-Robert Morrison, Phi Delta Theta Founder

Currently redefining 8,9,10 ......

.
dabbo is offline   Reply With QuoteReply With Quote
Old 02-20-2008, 09:33 AM #10
KLS2007 KLS2007 is offline
Junior Member
 
Join Date: Nov 2007
Posts: 99
10 yr Member
KLS2007 KLS2007 is offline
Junior Member
 
Join Date: Nov 2007
Posts: 99
10 yr Member
Default

Quote:
Originally Posted by dabbo View Post
I hope that the Lyrica works for you! I know alot of people on here have tried it at one time or another. A quick word of warning though is that several people have had issues with weight gain and a dramatic increase in blood sugar levels. Lyrica worked for me (for about 2 weeks) before I had an allergic reaction to it.
I quit taking it as of last Thursday. It wasn't helping with the pain at all after the first day & I really didn't feel comfortable with increasing the dosage as it made me so stupid. Also, I have a family history of diabetes and the side effect of increase in blood sugar levels concerns me, especially since that's not something the doctor is monitoring. It also made me extremely irritable, EVERYTHING makes me angry since I've started taking it. Since I've quit taking it, all that is gradually going away. I wanted to try Neurontin but he wouldn't give me a prescription for that.
KLS2007 is offline   Reply With QuoteReply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off


Similar Threads
Thread Thread Starter Forum Replies Last Post
Lyrica- side effects- heart issues?? InHisHands Medications & Treatments 11 04-24-2013 01:10 PM
Lyrica Side Effects?? Junie Chronic Pain 36 01-16-2013 07:14 PM
Lyrica Side Effect Question... Gromlily Thoracic Outlet Syndrome 4 08-26-2008 05:12 PM
Lyrica, how are the side effects on you? dreambeliever128 Reflex Sympathetic Dystrophy (RSD and CRPS) 9 01-17-2008 10:38 AM
What side effects? shari Medications & Treatments 4 10-09-2007 11:07 PM


All times are GMT -5. The time now is 12:52 PM.

Powered by vBulletin • Copyright ©2000 - 2020, Jelsoft Enterprises Ltd.
Search Engine Optimisation provided by DragonByte SEO v2.0.31 (Lite) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.

vBulletin Optimisation provided by vB Optimise v2.7.1 (Lite) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.
 

NeuroTalk Forums

Helping support those with neurological and related conditions.

 

The material on this site is for informational purposes only,
and is not a substitute for medical advice, diagnosis or treatment
provided by a qualified health care provider.


Always consult your doctor before trying anything you read here.